Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 82, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 5, 2003, 7:19 PM CDT for Pike County, Arkansas. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 7:19 PM CDT (00:19 UTC)
- Expired
- Jul 5, 2003, 9:00 PM CDT
- In force
- 101 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pike County, AR
The radar
The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 060021
FFWLIT
ARC109-060200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CDT SAT JUL 5 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 900 PM CDT
* AT 715 PM...DOPPLER WEATHER RADAR SHOWED A CLUSTER OF
THUNDERSTORMS FROM BETWEEN GLENWOOD AND SALEM TO 5 MILES
EAST OF KIRBY. THE STORMS WERE NEARLY STATIONARY. THE RADAR
ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN. WITH
ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY
TO OCCUR.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3434 9348 3426 9347 3425 9350 3421 9350
3420 9345 3415 9345 3415 9360 3433 9372
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:00 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 4:00 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT SAT JUL 5 2003 SHEAR AXIS HAS LIFTED INTO THE AREA AS PROGGED AND IT HAS RESULTED IN AN INCREASE IN CONVECTION ACROSS THE AREA WITH THE MOST IN THE SOUTH. HOWEVER...COVERAGE DOES NOT LOOK AS GOOD AS WHAT WAS ADVERTISED BY MOS. THIS SHEAR AXIS REMAINS IN THE AREA THROUGH SUNDAY THEN IT WEAKENS AND MOISTURE DECREASES A LITTLE. AM LOOKING FOR ABOUT AS MUCH CONVECTION SUNDAY AS TODAY...BUT WILL TONE POPS DOWN TO 40 PERCENT IN THE SOUTH...WITH 30 ACROSS CENTRAL SECTIONS AND 20 ACROSS THE NORTH. WILL CARRY THE POPS INTO THE EVENING THEN SEE A DECREASE THROUGH THE NIGHT. THINK ENOUGH MOISTURE AND INSTABILITY WILL REMAIN THROUGH THE NIGHT THAT SOME SHOWER ACTIVITY COULD DEVELOP ANY TIME IN SOUTHERN SECTIONS...SO WILL KEEP 20 PERCENT POPS THROUGH THE NIGHT TONIGHT AND SUNDAY NIGHT IN THAT AREA. UPPER RIDGING INCREASES MONDAY SO FIGURE ON A DECREASE IN CONVECTION BUT WITH TROPICAL MOISTURE REMAINING...WILL KEEP 30 PERCENT POPS ACROSS THE SOUTH. BY TUESDAY...WILL GO WITH THE USUAL 20 PERCENT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. SITUATION SETTING UP LATE NEXT WEEK THAT COULD BRING SOME 100 DEGREE WEATHER TO THE AREA. STRONG RIDGE DEVELOPS TO THE WEST AND NOSES INTO THE AREA. A WEAK FRONT LOOKS LIKE IT WILL REACH NEAR THE NORTHERN BORDER OF ARKANSAS BEFORE LOSING ITS PUSH. THIS COULD SET AREA UP FOR DRY SOUTHWEST WINDS AND MAX HEATING. HOWEVER DUE TO LEAD TIME AND UNCERTAINTY THAT THIS WILL MATERIALIZE...WILL LEAVE MAX FORECASTS IN MID 90S FOR NOW. DID NOT INCLUDE POPS FOR NEXT SATURDAY AT THIS TIME. .LZK...NONE
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 14 hours 19 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIRMASS IS CURRENTLY IN PLACE OVER THE NATURAL STATE. THE COMBINATION OF THE HEAT AND HUMIDITY WILL LEAD TO THE DEVELOPMENT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. DUE TO HIGH AMOUNTS OF MOISTURE OVER ARKANSAS AND LIGHT WINDS...WHERE THUNDERSTORMS DEVELOP...RAINFALL AMOUNTS COULD EXCEED ONE INCH. ALSO...WITH AFTERNOON TEMPERATURES IN THE MID 90S ACROSS THE SOUTH...ALONG WITH HIGH HUMIDITY LEVELS...HEAT INDICES WILL APPROACH 100 DEGREES OVER SOUTHERN ARKANSAS. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE THROUGH THE NEXT WEEK...WITH ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OCCURRING. THE CHANCES OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.